Hope everyone is doing better than me. I am really about to give up. I was doing really well on my Xanax and Zoloft then they took me off of it because they said the Xanax was addictive. Well let me tell you it is! If you haven't started it don't! Yes, it helped the pain but I am struggling after over a week of being off of it to get off. I think I might have been ok if they hadn't doubled my Zoloft when they took me off. I felt like I was totally out of it. Couldn't connect my thoughts, had the shakes and muscle spasms, just feel horrible again. The jaw pain was worse and got so bad that I felt like my jaw was locked shut again. It has been a horrible week. I ended up calling my Dr. yesterday she wasn't in but her nurse told me to do whatever I thought was best. I had no clue what that was so I called the service that night and got the Dr. on call. He told me to take just one of the Zoloft last night and a 1/2 of the Xanax until I could get in to see her again. I am feeling some better today but sleep all the time. I can't do this. I have two teens in the house that need to go places and a husband that is working all the time to pay for all this stuff. I am about at my wits end. I feel like no matter what no one really understands what I am going though with my TMJ. They think it is all an emotional thing and it isn't. I am not imagining it and have the X-rays to show it. I can't afford treatment unless the insurance comes though and I am hearing nothing from them even after 2 weeks. The stress is making things worse. I am having panic attacks and it is awful. It is hard to know what to do. I hate being on the medicine but it has made things so I can funtion until now. I don't know what to do. I don't want to be addicted to the Xanax but it is the only thing that has helped. Help anyone that has any advice.. I could use a little right now.
OMG, I'm so sorry you are going through all this. It really hacks me off that these thoughtless, cold hearted, blood sucking doctors put patients on these medications that they already KNOW are addictive and then yank them off them and leave them struggling and don't give a crap about them. Something needs to be done about these worthless pieces of trash. Would it be possible to substitute some other medication for the Xanax? And that nurse, she couldn't have been more useless if she'd been in a coma. Good Lord, do what you think is best. Well hell, if you knew what was best you would be doing it rather than wasting your time calling her. It just makes me irate. Stress will definately make TMJ worse and it's not in your head. You know it and we know it. I know it has to be hard with kids in the house and the worries about your insurance. I've been on medications before and I have had that out of control feeling. I know how awful it is and since I have experienced it first hand I know exactly how you feel. For me, being able to sleep all the time would have been welcomed but instead it made me so I couldn't sleep at all. My personal feeling is that life is hard enough already, I don't want to be on medications but I will do whatever I have to do to survive. I think there are worse things than being addicted to medication like being insane or locked up in a mental hospital. Is there any way you can see a different doctor for a consult? Someone who might work with you a little bit more? You hang in there and don't give up! You are worth the trouble.
I'm sorry to hear that you are having such a hard time. I have been on paxil 10mg for the past six years and valium 2.5mg, 4 times per day for the past 2 years. At one time the dr told me to double the paxil and let me tell you all I did was sleep and have the shakes, etc so cut back again. I suffer from general anxiety disorder, tmj and possible inner ear damage. I don't know how old you are but for me at 50 I will continue on the meds until i am cured. I used to have panic attacks and haven't had one for a few years. They are the worst. The way I look at it is at my age I could be addicted to alot worse things than valium.
I really don't know what to say, my daughter just had a baby (7 mos ago) and she had to continue her anti-depressant (and occassional clonazapam) throughout her pregnancy, she worried continuously but the baby is a healthy and perfect little boy.
I don't know the difference between Xanax and valium but I think they are of the same family of drugs. I think the least your dr could have done is wean you off slowly. I personally have a phobia about drugs and have a hard time trying something new so have stuck with what I am on.
Hope this finds you feeling better!
I have been on Lorazapam since 1996. I take 1mg. everynight before bed. If I don't take it, I don't sleep. I suppose I am addicted but my doctors way of thinking is if it helps the pain and I get a somewhat restful sleep, that is important. I couldn't deal with the zoloft at all. I took it for three months after the death of my mother. I wonder if maybe the increase in the zoloft may be causing some of the problems with shakes, muscle spasms, etc. It made me feel like I was in a cloud most of the time. Maybe that would be a good place to be at this point.(LOL)Little humor there.
Seriously, if you think the xanax helped you I would go back on it. Who cares about addiction if you have pain relief? Maybe find a good pain management specialist. I think I need one myself!!
Many Doctors believe Xanax and Valium to be very addicting compared to the other anti-anxiety meds in the benzodiazepine class.
I was told by a friend recently who had been on Xanax for about 10 years for anxiety and depression, that her new "shrink" told her the Xanax was actually causing her to be more depressed. He put her on Ativan (Lorazapam) when he took her off and she's done very well with it.
I've taken Klonopin (Clonazepam) on & off since 1994.
More on than off. It's in the same class, but a little different. It was first designated as a drug for mild seizures, but was found to help severe muscle spasms. I was put on it when my face started drawing to one side so badly.
A lot of people say if you ever get on it, you can never get off. Maybe, it's when you take a high dose.
After about 6 years, I told my Doc. I wanted to get off and make sure I was not "addicted". He put me on a low dose of Ativan for a while and I had no problems. A lot of people think Ativan is very addicting, but he told me it's the easiest to stop and a lot of Doctors use it to help in getting off some of the others.
Some Doctors will not prescibe any of these drugs. Others will prescribe some for short periods and others for longer periods.
After I took the Ativan for a while, I just stopped.
It may cause the least problems as my Doc. said. Everyone is different in how they respond to these types of meds, but they were created for a reason and most Pain Doctors & some others will prescribe them for people in chronic pain.
When I decided to cut out the nerve pain med and to take the least amount of pain medication I could (none for a long time) my Doc. suggested going back on the Klonopin for my severe muscle problems and I did. I eventually had to go back on pain meds, too.
Everyone has a different opinion on taking these drugs. Being addicted and being dependent is different. Addiction is people taking them to get high or to feel good. People who take them for Chronic Pain (which hinders sleep) and anxiety problems, get use to the medication. When you get better, you have to taper off so your system can slowly get use to not having the meds. This is dependence but not addiction.
I know some would argue it's the same thing. One of the best "Pain Specialist" in the country says not so. He knows people and he knows meds. He also uses Ativan in a low dose to help people get off stronger drugs when they get well.
I know several older ladies who have been taking 1 mg. of Valium or Ativan for years at night and I don't see them having any problems.
I guess everyone needs to decide for themselves how they feel about taking any medication that you just can't stop all of a sudden.
I've met a lot of people in the last 6 years at the same "Pain Management Clinic. ( I take meds a while and then stop ) There were people there who will always have to take meds for their pain. There were many like me who continued to strive to be able to handle a continuing painful problem without meds. I never saw anyone have any trouble tapering off meds if they got better. It didn't seem like those who could never get off due to their condition were enjoying having to live on medication.
Jill, Xanax may be more addicting than the others, I've never taken it. I do know Ativan is used to help get off of some of the others and I didn't have a problem stopping it. Maybe you could talk to your Doc about something else to help.
I would never advise anyone to take any of these without very careful consideration and consultation with a trusted Doctor.
I just wanted you to know, the ones I've had experience with had not caused any problems and I got off of them without any trouble.
Thanks to everyone for their input. I am going back to my Dr. this morning. I did start back on the Xanax this weekend and cut back on the Zoloft. I feel better and am able to function. I just don't know now what to do because they want me off the Xanax and I don't have time right now (my husbands working 80 hours a week) to be down trying new meds. Anyway thanks for caring everyone. It is nice to know that there is someone that understands what I am going through!